Alert archive / Mississippi / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 7, NWS Jackson, MS

February 14, 2026Claiborne County, Franklin County, Jefferson County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Feb 14, 2026, 11:02 PM CST for Claiborne County, Franklin County, Jefferson County, Mississippi. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 14, 2026, 11:02 PM CST (05:02 UTC)
Expired
Feb 15, 2026, 12:00 AM CST
In force
58 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Claiborne County, MS, Franklin County, MS, Jefferson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 110 km from the middle of the area, began a volume at 05:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 14, 6:54 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 5.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2026-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2026-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 14, 7:52 PM CST, 3 hours 10 minutes earlier. Its key messages:

  • A line of thunderstorms will move across the region late this evening into early Sunday morning.
  • There is a marginal to slight risk for severe storms over portions of Central and South Mississippi and Northeast Louisiana.
  • Temperatures will remain above normal through next week.
Area forecast discussion, Feb 14, 7:52 PM CST, 3 hours 10 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
752 PM CST Sat Feb 14 2026

...New MESOSCALE UPDATE, AVIATION...

.KEY MESSAGES...

  - A line of thunderstorms will move across the region late this
    evening into early Sunday morning.

  - There is a marginal to slight risk for severe storms over
    portions of Central and South Mississippi and Northeast
    Louisiana.

  - Temperatures will remain above normal through next week.

&&

.MESOSCALE UPDATE...
Issued at 752 PM CST Sat Feb 14 2026

Rest of this evening...

Water vapor imagery indicates upper low over the Red River Valley
that is progged to swing eastward and help a stout surface low
and frontal system to sweep across the area tonight. A robust
squall line is ongoing in the ArkLaTex and should move into the
western portions of the area just before 10PM. With the highly
sheared and weak unstable environment (HSLC or high shear/low
CAPE), combined with strong ascent, these environments typically
support QLCS that are efficient at damaging wind gusts and
mesovortex production. With nearly 40-50kts southwesterly low-
level mean bulk shear and 300-400 m2/s2 storm relative helicity
(SRH), east-northeast orthogonal motion in north-south oriented
bowing segments will be most favorable. This potential wanes
further to the east-southeast, but a faster propagation and such
strong shear will usually overcome some of the lacking
thermo features. A tornado watch was issued through 2AM for areas
along and west of the Interstate 55 corridor and along the
Interstate 20 corridor in MS and into northeast LA. There will
likely be potential for additional watches and those will be
assessed into the overnight hours.

The "Slight" risk area (Level 2 out of 5) has been adjusted
further eastward into the Pine Belt and Interstate 59 corridor to
account for this faster propagation. In addition, HWO graphics
were adjusted to account for earlier onset time from 9PM to 1AM in
the west, midnight to 3AM in central MS and Interstate 55 corridor
and 2AM to 6AM in Interstate 59 to Highway 45 corridors. Flash
flooding doesn't remain a concern as antecedent conditions aren't
supportive. Brief heavy downpours will accompany these severe
storms. Even though the severe storm threat will have ended, there
is still some concern that a sting jet like feature tied to the
surface low may develop into Sunday morning over the Delta and north
of I-20. If this feature occurs, there could be gusts in excess of
40 mph. Recent runs of the HRRR still indicate that potential, so
something to watch. Updates were shipped out earlier. /DC/

&&

.DISCUSSION...
Issued at 258 PM CST Sat Feb 14 2026

Through Sunday: A vigorous shortwave trough is crossing the
Southern Plains today, and it will continue to track quickly
eastward across the Lower Mississippi Valley region tonight in
the progressive upper level pattern. A low pressure system
associated with the trough will bring a squall line across the
forecast area later tonight with threats continuing to be mostly
focused on areas south of the I-20 corridor. Given the highly
sheared and weakly unstable environment with strong forcing,
damaging wind gusts will be the primary threat along with a few
brief tornadoes.

Both the "Slight" risk and "Marginal" risk areas (Level 2 out of
5) have remained about the same since early this morning, and no
model guidance today suggests anything different Brief heavy
downpours will also accompany the storms tonight but considering
the antecedent condition of the soils and the progressive nature
of the event, flash flooding is not a concern. Even though the
severe storm threat will have ended, there is still some concern
that a sting jet like feature tied to the surface low may develop
into Sunday morning over the Delta and north of I-20. If this
feature occurs, there could be gusts in excess of 40 mph.

The light rain will gradually taper off from the west Sunday as
the upper level low shifts east of Mississippi but it will take
until the evening before the precipitation ends over our eastern
most zones. Despite the slightly cooler temperatures associated
with low pressure system moving across our CWA, temperatures will
remain above normal Sunday. /22/EC/

Next week...

In the wake of the low this weekend, weather will be quiet under
reinforced ridging. Above normal temperatures will be maintained
with highs in the upper 70s, even low 80s by late week and lows in
the 50s. The ridge begins to flatten and break down late next week
ahead of our next shortwave and cold front, which will bring a
return of rain chances by next weekend. Instability with this system
looks questionable at this time, but there remains a bit of
disagreement in the guidance and the overall wavy pattern bears
watching./SAS/

&&

.AVIATION...
(00Z TAFS)
Issued at 752 PM CST Sat Feb 14 2026

VFR conditions exists across most areas, but some MVFR stratus is
building into HBG and PIB currently. Expect a lowering of ceilings
to MVFR across most TAF sites preceding a convective squall line
sweeping from west to east across the area overnight. Onset is
typically around 15/06Z along MS River to HEZ, 15/07-08Z in
Interstate 55 corridor near HKS, JAN and 15/09-11Z at HBG, PIB and
MEI. Some low-level wind shear and frequent gusts in excess of 40
to 50mph cannot be ruled out at TAF site with more robust
convection. Winds will gradually shift westerly then northerly in
the wake of the low pressure in northwest TAF sites. There may be
a brief improvement in ceilings but this will be short lived as
MVFR stratus will build down to IFR to LIFR in north to east TAF
sites (i.e. GWO, GTR, MEI) with accompanying light rain showers.
Lastly, some brief gusts in excess of 40mph not tied to the
storms may be possible between 15/12-18Z Sunday from the Delta and
potentially further east. /DC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       58  67  48  70 / 100  90   0   0
Meridian      57  67  48  71 / 100  90  10   0
Vicksburg     57  67  48  69 / 100  80   0   0
Hattiesburg   60  74  51  74 / 100  60  10   0
Natchez       57  70  49  71 / 100  50   0   0
Greenville    57  63  45  66 / 100  90   0   0
Greenwood     57  64  46  69 / 100  90   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

DC/22/EC/SAS

In the hours before

Special weather statement, Feb 14, 9:44 PM CST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Jackson MS
944 PM CST Sat Feb 14 2026

LAZ023-024-150445-
Catahoula LA-Franklin LA-
944 PM CST Sat Feb 14 2026

...STRONG THUNDERSTORMS WILL IMPACT CATAHOULA AND FRANKLIN PARISHES
THROUGH 1045 PM CST...

At 944 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Clarks to 7 miles southwest of Walters.
Movement was east at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Sherwood, Aimwell, Archie, Rosefield, and Manifest around 950 PM
  CST.
  Enterprise around 955 PM CST.
  Jonesville, Harrisonburg, and Wallace Ridge around 1000 PM CST.
  Jigger around 1010 PM CST.
  Wisner, Sicily Island, and Gilbert around 1015 PM CST.
  Lee Bayou around 1025 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 200 AM CST for northeastern
Louisiana.

&&

LAT...LON 3193 9201 3193 9190 3213 9189 3224 9152
      3200 9150 3187 9158 3173 9154 3174 9168
      3163 9171 3163 9181 3149 9181 3144 9172
      3150 9185 3142 9185 3139 9178 3136 9186
      3128 9182 3130 9193 3123 9192 3122 9198
TIME...MOT...LOC 0344Z 257DEG 33KT 3199 9208 3150 9210

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

DB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 10:02 PM CSTSevere Thunderstorm WarningJANAdams, Jefferson73 min
Feb 14, 11:35 PM CSTSevere Thunderstorm WarningJANLawrence, Lincoln70 min
Feb 14, 11:43 PM CSTSpecial Weather StatementJANCopiah62 min
Feb 15, 12:13 AM CSTTornado Warning Tornado observedJANLawrence, Lincoln32 min
Feb 15, 12:13 AM CSTTornado Warning Tornado observedJANLawrence, Lincoln32 min
Feb 15, 12:25 AM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lamar, Marion80 min
Feb 15, 12:33 AM CSTSpecial Weather StatementJANLawrence, Rankin, Simpson27 min
Feb 15, 12:35 AM CSTTornado Warning Tornado observedJANCovington, Jefferson Davis, Simpson29 min
Feb 15, 12:38 AM CSTTornado Warning Tornado observedJANCovington, Jefferson Davis, Marion52 min
Feb 15, 1:15 AM CSTSevere Thunderstorm WarningJANJasper, Jones, Smith60 min
Feb 15, 1:19 AM CSTTornado Warning Tornado observedJANJasper, Jones, Smith20 min
Feb 14, 9:44 PM CSTSpecial Weather StatementJANCatahoula, Franklin61 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.